Alert archive / Montana / High Wind Warnings in 2025

High Wind Warning 21, NWS Great Falls, MT

October 25, 2025Glacier County, Pondera County, Toole County, Montana

NWS Great Falls, MT issued this high wind warning at Oct 25, 2025, 1:19 PM MDT for Glacier County, Pondera County, Toole County, Montana. It took effect at Oct 26, 2025, 6:00 AM MDT. It was in force for 12 hr. 22 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Oct 25, 2025, 1:19 PM MDT (19:19 UTC)
In effect from
Oct 26, 2025, 6:00 AM MDT
Expired
Oct 26, 2025, 6:00 PM MDT
In force
12 hr
Issued by
NWS Great Falls, MT

Counties Glacier County, MT, Pondera County, MT, Toole County, MT

The radar

The Great Falls radar (KTFX), 137 km from the middle of the area, began a volume at 19:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 26, 10:10 AM MDTNON-TSTM WND GST 6016 Wsw Cut Bank, MTMontana mesonet station Mission Lake S.
Oct 26, 10:30 AM MDTNON-TSTM WND GST 572 Se Browning, MTMesonet station MTBWG Browning (MT DOT).
Oct 26, 10:45 AM MDTNON-TSTM WND GST 5814 E Saint Mary, MTMontana mesonet station Wetzel NE.
Oct 26, 10:56 AM MDTNON-TSTM WND GST 563 Sw Cut Bank, MTASOS station KCTB Cut Bank Airport.
Oct 26, 11:00 AM MDTNON-TSTM WND GST 629 Ese East Glacier Park, MTMontana Mesonet station Dog Gun Lake E.
Oct 26, 11:10 AM MDTNON-TSTM WND GST 608 Nnw Dupuyer, MTMontana Mesonet station Dupuyer N.
Oct 26, 11:15 AM MDTNON-TSTM WND GST 551 Ene East Glacier Park, MTMesonet station MTBRN Two Medicine Bridge (MT DOT).
Oct 26, 11:30 AM MDTHIGH SUST WINDS 4216 Wsw Cut Bank, MTSustained winds, averaged between 950 AM and 1130 AM, of 42 mph at Montana mesonet station Mission Lake S.
Oct 26, 11:30 AM MDTNON-TSTM WND GST 571 Ene East Glacier Park, MTMesonet station MTBRN Two Medicine Bridge (MT DOT).
Oct 26, 11:31 AM MDTNON-TSTM WND GST 673 Sw Cut Bank, MTASOS station KCTB Cut Bank Airport.
Oct 26, 11:45 AM MDTNON-TSTM WND GST 576 Nnw Sunburst, MTMesonet station MTSWT Sweetgrass (MT DOT).
Oct 26, 11:45 AM MDTNON-TSTM WND GST 592 Se Browning, MTMesonet station MTBWG Browning (MT DOT).
Oct 26, 12:20 PM MDTNON-TSTM WND GST 689 Ese East Glacier Park, MT68 mph wind gust at Dog Gun Lake MT mesonet site.
Oct 26, 12:30 PM MDTHIGH SUST WINDS 463 Sw Cut Bank, MTSustained winds, averaged over an hour between 1130 and 1230 PM at ASOS station Cut Bank Airport.
Oct 26, 12:55 PM MDTNON-TSTM WND GST 6216 Wsw Cut Bank, MT62 mph wind gust at Mission Lake MT mesonet site.
Oct 26, 2:00 PM MDTHIGH SUST WINDS 502 Se Browning, MTBrowning DOT sensor measured sustained winds, averaged between 1 and 2 PM, of 50 mph.
Oct 26, 2:00 PM MDTNON-TSTM WND GST 692 Se Browning, MTMesonet station MTBWG Browning (MT DOT).
Oct 26, 2:00 PM MDTNON-TSTM WND GST 7010 Ssw Heart Butte, MTSustained wind estimated near 50 mph, with gusts near 70 mph.
Oct 26, 2:00 PM MDTNON-TSTM WND GST 702 Se Browning, MTMesonet station MTBWG Browning (MT DOT).
Oct 26, 2:21 PM MDTNON-TSTM WND GST 698 Se East Glacier Park, MTMesonet station DCRM8 Deep Creek RAWS.
Oct 26, 2:45 PM MDTNON-TSTM WND GST 6214 E Saint Mary, MT62 mph wind gust at Wetzel MT mesonet site.
Oct 26, 3:30 PM MDTNON-TSTM WND GST 6514 E Saint Mary, MT65 mph wind gust at Wetzel MT mesonet.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Glasgow Intl Airport, MT (KGGW), launched 12:00Z, 7.3 hours before the alert went out and 423 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Glasgow Intl Airport, MT at 12:00Z on 2025-10-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Glasgow Intl Airport, MT at 12:00Z on 2025-10-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 150 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2726 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
150 m²/s²
0-3 km storm-relative helicity
122 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

277 
WWUS75 KTFX 251919
NPWTFX

URGENT - WEATHER MESSAGE
National Weather Service Great Falls MT
119 PM MDT Sat Oct 25 2025

MTZ303-261215-
/O.UPG.KTFX.HW.A.0019.251026T1200Z-251027T0600Z/
/O.NEW.KTFX.HW.W.0021.251026T1200Z-251027T0300Z/
Eastern Glacier, Western Toole, and Central Pondera-
Including the following locations: Cut Bank, Ethridge, and Santa
Rita
119 PM MDT Sat Oct 25 2025

...HIGH WIND WARNING IN EFFECT FROM 6 AM TO 9 PM MDT SUNDAY...

* WHAT...Southwest winds 30 to 40 mph with gusts up to 65 mph 
  expected.

* WHERE...Eastern Glacier, Western Toole, and Central Pondera 
  Counties.

* WHEN...From 6 AM to 9 PM MDT Sunday.

* IMPACTS...High winds may move loose debris, damage property and 
  cause power outages. Travel could be difficult, especially for 
  high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown around 
or damaged by the wind.

&&

$$

AM
3 follow-up statements
883 
WWUS75 KTFX 260836
NPWTFX

URGENT - WEATHER MESSAGE
National Weather Service Great Falls MT
236 AM MDT Sun Oct 26 2025

MTZ303-262345-
/O.EXT.KTFX.HW.W.0021.251026T1200Z-251027T0000Z/
Eastern Glacier, Western Toole, and Central Pondera-
Including the following locations: Santa Rita, Cut Bank, and
Ethridge
236 AM MDT Sun Oct 26 2025

...HIGH WIND WARNING NOW IN EFFECT FROM 6 AM THIS MORNING TO 6 PM 
MDT THIS EVENING...

* WHAT...Southwest winds 30 to 40 mph with gusts up to 65 mph 
  expected.

* WHERE...Eastern Glacier, Western Toole, and Central Pondera 
  Counties.

* WHEN...From 6 AM this morning to 6 PM MDT this evening.

* IMPACTS...High winds may move loose debris, damage property and 
  cause power outages. Travel could be difficult, especially for 
  high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown around 
or damaged by the wind.

&&

$$

Ludwig
950 
WWUS75 KTFX 261536
NPWTFX

URGENT - WEATHER MESSAGE
National Weather Service Great Falls MT
936 AM MDT Sun Oct 26 2025

MTZ303-270000-
/O.CON.KTFX.HW.W.0021.000000T0000Z-251027T0000Z/
Eastern Glacier, Western Toole, and Central Pondera-
Including the following locations: Cut Bank, Santa Rita, and
Ethridge
936 AM MDT Sun Oct 26 2025

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING...

* WHAT...Southwest winds 35 to 45 mph, with gusts up to 65 mph.

* WHERE...Eastern Glacier, Western Toole, and Central Pondera 
  Counties.

* WHEN...Until 6 PM MDT this evening.

* IMPACTS...Travel could be difficult, especially for high profile 
  vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown around 
or damaged by the wind.

&&

$$

Brusda
499 
WWUS75 KTFX 262357
NPWTFX

URGENT - WEATHER MESSAGE
National Weather Service Great Falls MT
557 PM MDT Sun Oct 26 2025

MTZ303-270100-
/O.EXP.KTFX.HW.W.0021.000000T0000Z-251027T0000Z/
Eastern Glacier, Western Toole, and Central Pondera-
Including the following locations: Santa Rita, Ethridge, and Cut
Bank
557 PM MDT Sun Oct 26 2025

...HIGH WIND WARNING WILL EXPIRE AT 6 PM MDT THIS EVENING...

The threat for high winds has ended.

$$

Glinskas

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before this high wind warning went out at Oct 25, 11:51 AM MDT, 1 hour 28 minutes earlier. Its key messages:

  • Active weekend ahead, especially across Southwestern Montana with gusty winds on Saturday and mountain snow on Sunday.
  • Cooler and unsettled start to the work week with breezy winds and mountain snow.
Area forecast discussion, Oct 25, 11:51 AM MDT, 1 hour 28 minutes before
Area Forecast Discussion
National Weather Service Great Falls MT
1151 AM MDT Sat Oct 25 2025

Aviation Section Updated.

.KEY MESSAGES...

 - Active weekend ahead, especially across Southwestern Montana
   with gusty winds on Saturday and mountain snow on Sunday.
 - Cooler and unsettled start to the work week with breezy winds
   and mountain snow.

&&

.UPDATE...
/Issued 1006 AM MDT Sat Oct 25 2025/

Southwesterly flow aloft is beginning to increase this morning
ahead of an upper level trough moving onshore across the Pacific
Northwest. The expectation is for these stronger winds/gusts
develop initially at ridgetops and in north south oriented valleys
through late morning, spreading to other lower elevation locations
from late morning into the afternoon. A few instances of high wind
criteria cannot be ruled out today, particularly in typically wind
prone locations such as Norris Hill. Given the lack of confidence
in these occurrences being persistent or widespread, we will
continue to hold off on High Wind Warnings. That said, trends
will be monitored for any late changes in thinking. A few
showers/virga moving across Southwest Montana today may help mix a
few stronger gusts to the surface, which further complicates the
situation.

A cold front moving across the region this evening and tonight
looks to bring a band of precipitation lasting up to an hour or
so for any given location, along with a gusty wind shift. The
brevity of the snow at/near pass level keeps concerns for
persistent winter weather impacts low along and behind the front,
hence no Winter Weather Advisories are being considered at this
time for the snow. Worth noting about the gusty wind shift is
that a small subset (Around 20%) of guidance does feature gusts
in excess of 50 mph over the plains. These gusts look to be short
lived in nature (Largely less than an hour), should they
materialize.

Minor updates were made to the forecast through the overnight to
account for latest guidance and observational trends. -AM

&&

.DISCUSSION...
/Issued 1006 AM MDT Sat Oct 25 2025/

A potent upper level trough moving towards the West Coast will
bring strong southwesterly flow aloft to the area today, bringing
gusty winds and a few showers to the area, particularly along and
south of Interstate 90. Observations early this morning showed
winds beginning to increase across Southwestern Montana,
particularly in some of the North/South oriented valley locations
like Ennis, where gusts were already in excess of 35 mph by 3AM.
Expect winds to continue through the day today, and while a few
gusts of 50-55 mph are expected, the chances for widespread gusts
over 58 mph have decreased a bit, so I have cancelled the High
Wind Watch that had previously been in effect for portions of the
area. With that said, I could still see a few of the windier
spots, like Ennis or Norris Hill seeing a gust or two over 58 mph,
but these should be exceptions and not the general rule today.

As the upper level trough axis swings through the area late today
and overnight, expect winds to shift from southerly/southwesterly
to more westerly, which will allow winds to increase along the
Rocky Mountain Front and the adjacent plains late Saturday and
early Sunday. With some recent model data suggesting that these
winds are likely to extend to the Cut Bank area, I have issued a
High Wind Watch for Cut Bank and the surrounding area, as the NBM
is suggesting a 80-90% chance of winds of 55-60 mph in the area
tomorrow.

In addition to the winds, a few periods of mountain snow and
valley rain are expected with this system, particularly along the
Rocky Mountain Front and across Southwestern Montana. While some
snow may reach the valley floors towards the end of the event
Sunday night and Monday morning, snow accumulations at and below
pass level will generally be under an inch or two, and therefore
should not be overly impactful. The only exception to this may be
191 through Gallatin Canyon, which could see up to 3 or 4 inches
in a few spots. For now, I am going to hold off on issuing any
Winter Weather advisories, but I could see the possibility of a
Winter Weather Advisory for the Madison and Gallatin Mountains.

Upper level ridging will briefly build back into the area Monday
through midweek, which will bring warmer temperatures and
generally tranquil weather across the area. However, our next
weather system will look to move into the area Wednesday night and
Thursday, which will bring another period of cooler and wetter
weather to the area for the second half of the week. Ludwig

&&

.AVIATION...
25/18Z TAF Period

A Pacific cold front will move from west to east across the CWA
later this afternoon through this evening. Strong southwest winds
will develop ahead of the front, affecting Southwest MT first,
then North Central MT tonight. A band of rain/snow will accompany
the front, along with gusty winds. An isolated lightning strike is
also possible. It will be windy on Sunday, especially over the
western portions of North Central MT. Mountains/passes will be
obscured across the CWA by clouds/precipitation through the
period. Brusda

&&

.PRELIMINARY POINT TEMPS/POPS...
GTF  63  39  52  33 /  10  40  10  20
CTB  58  34  47  28 /  10  30  10  10
HLN  63  35  51  30 /  10  80  30  40
BZN  65  33  50  26 /  10  60  40  60
WYS  52  27  38  20 /  20  90  80  80
DLN  59  29  46  25 /  10  70  30  40
HVR  63  37  56  28 /  10  20  10  10
LWT  64  36  51  29 /   0  20  20  40

&&

.TFX WATCHES/WARNINGS/ADVISORIES...
High Wind Watch from Sunday morning through Sunday evening for
Eastern Glacier, Western Toole, and Central Pondera.

&&

http://www.weather.gov/greatfalls

In the hours before

Special weather statement, Oct 25, 10:21 AM MDT, 2 hours 58 minutes before
Special Weather Statement
National Weather Service Great Falls MT
1021 AM MDT Sat Oct 25 2025

MTZ322-324>330-251830-
Elkhorn and Boulder Mountains-Missouri Headwaters-
Madison River Valley-Gallatin Valley-Northwest Beaverhead County-
Beaverhead and Western Madison below 6000ft-
Ruby Mountains and Southern Beaverhead Mountains-
Gallatin and Madison County Mountains and Centennial Mountains-
Including the cities of Montana City, Clancy, Boulder, Corbin,
Wickes, Elk Park Pass, Homestake Pass, Harrison, Three Forks,
Willow Creek, Pony, Whitehall, Cameron, Ennis, Jeffers,
McAllister, Norris, Bozeman, Gallatin Gateway, Dewey, Wisdom,
Wise River, Big Hole Pass, Chief Joseph Pass, Bannack, Dillon,
Glen, Waterloo, Monida Pass, Big Sky, West Yellowstone,
Targhee Pass, and Raynolds Pass
1021 AM MDT Sat Oct 25 2025

...Gusty Winds Today...

Gusty south to southwest winds will develop through the day today.
Winds on the order of 25 to 35 mph, with gusts up to around 55
mph will become increasingly common. Those with outdoor plans or
traveling with high profile vehicles should be prepared for the
difficult conditions. Winds begin to diminish this evening and
tonight.

The office that day

Everything else NWS Great Falls, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 25, 3:02 AM MDTHigh Wind WatchTFXGlacier, Pondera, Toole10 hr

Nearby

High Wind Warnings in Montana, 2025Every high wind warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.